Can radiologists see different things?

I have been reviewing my radiology reports from different days. I have had several done since October 9, 2012. My lastest one done in September of this year reported something that the others had not reported. Several of them have been read by different radiologists. It reads as follows:



9/3/14

Impression: Left frontal AVM nidus is stable in volume as compared to MR 5/21/14 and decreased in size since 5/20/13. No new intercranial hemorrhage or hydrocephalus.



Findings: The study was performed with gadolinium contrast.



Left frontal lobe arteriovenous malformation is again demonstrated. The AVM nidus appears stable in volume as compared to MCF brain MR 5/21/14, yet it is decreased since the MR of 5/20/13. Left frontal lobe encephalomalacia/gliosis along the AVM posterior margin with mild post radiation enhancement is unchanged. Hemosiderin blood products associated with the AVM nidus is stable. No new intra-, hemorrhage, or hydrocephalus.



My question is, the other reports said nothing about “hemosiderin”. I have researched some and found that seizures (which was how I was diagnosed) can be caused by hemosiderin. (a break down of a blood product). Does this mean that maybe I have had microbleeds in the past or is some natural process that happens as the result of having the AVM itself? I am just wondering because that is the first and only one that has mentioned anything about it.

I cannot answer that, Melissa...Please discuss the differences with your neurosurgeon. Best of luck!

hmmmm this is a rather complex question, and I agree with Louisa that it is best answered by your AVM specialist. But I would guess that the answer to your question is "yes" in that different radiologists can see different things to a degree in the sense that they might give different interpretations for what they see....but I am neither a doctor nor a specialist so really that question is best answered by your doctor.

I sent an Email to the neurosurgery group that sees me. I guess they will respond back in 24-48 hours.

I swear you said homosiderin like that of one considering homosexuality... :) Yup, I agree with everyone else, your situation is most likely best addressed by your AVM doctor. But I just couldn't let that one go. If your doctor responds with different information specifically related to hemosiderin, please let us know! Best of luck to you.

Lol

I got a call back from the Mayo Friday but my head was killing me so I asked could I call them back. I'll call them back Monday. I can't think straight when my head is hurting like that.

I called the Mayo back today and they said that that was just the way that particular radiologist had put it. My neurosurgeon said he didn't know why he put it that way. But everything looks good on that end. I did ask the lady that called me to ask if Dr Tawk felt that the LINAC treatments I had had would likely obliterate my AVM. Or would I have to have another treatment and wait another 2 years to see if it has done anything. Or would I eventually have to have surgery. Lord I just want this thing out of my head!!!! Its funny how you can think of all these questions to ask when your not there.

Sorry I have no answers but definitely had to say, YAY - SHRINKAGE!!!